Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 7, NWS Brownsville, TX

February 28, 20085 counties in Texas

NWS Brownsville, TX issued this red flag warning at Feb 28, 2008, 12:29 AM CST for 5 counties in Texas. It took effect at Feb 28, 2008, 10:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 28, 2008, 12:29 AM CST (06:29 UTC)
In effect from
Feb 28, 2008, 10:00 AM CST
Expired
Feb 28, 2008, 8:00 PM CST
In force
10 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 82 km from the middle of the area, began a volume at 06:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 6.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2008-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2008-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1807 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBRO 280629
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1229 AM CST THU FEB 28 2008

...STRONG SOUTHEAST WINDS WILL DEVELOP ACROSS MUCH OF DEEP SOUTH
TEXAS TODAY...

.A TIGHT SURFACE PRESSURE GRADIENT WILL UNFOLD TODAY ACROSS DEEP
SOUTH TEXAS AS LOW PRESSURE OVER THE TEXAS PANHANDLE INTERACTS WITH
HIGH PRESSURE CENTERED OVER NORTH FLORIDA. THIS SITUATION WILL
PRODUCE STRONG SOUTHEAST WINDS FROM LATE MORNING TO EARLY EVENING.

THE LACK OF SOAKING RAINS IN RECENT WEEKS HAS RESULTED IN DRY
GRASSLAND AND A CURED FUEL SITUATION. THE COMBINATION OF DRY FUELS
AND STRONG WINDS WILL CAUSE ERRATIC TO EXTREME FIRE BEHAVIOR
TODAY...AND A RED FLAG WARNING IS THEREFORE POSTED FOR THE EAST
AND SOUTH PARTS OF DEEP SOUTH TEXAS.

TXZ248>250-280730-
/O.CAN.KBRO.FW.A.0006.080228T1400Z-080229T0200Z/
ZAPATA-JIM HOGG-BROOKS-
1229 AM CST THU FEB 28 2008

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELED THE
FIRE WEATHER WATCH FOR ZAPATA...JIM HOGG AND BROOKS COUNTIES. 

SUSTAINED 20 FT WINDS WILL BE LESS THAN 25 MPH TODAY...SO THE FIRE
WEATHER WATCH IS CANCELED.

$$

TXZ251>257-290200-
/O.UPG.KBRO.FW.A.0006.080228T1400Z-080229T0200Z/
/O.NEW.KBRO.FW.W.0007.080228T1600Z-080229T0200Z/
KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
1229 AM CST THU FEB 28 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING FOR CAMERON...WILLACY...KENEDY...HIDALGO...AND STARR
COUNTIES...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

SOUTHEAST WINDS OF 25 TO 35 MPH WILL COMBINE WITH CURED FUELS TO
PRODUCE A POTENTIAL OF HAZARDOUS FIRE WEATHER CONDITIONS ACROSS
THE WARNED AREA TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED
FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT
FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR
HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS84 KBRO 282154
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
354 PM CST THU FEB 28 2008

...STRONG SOUTHEAST WINDS WILL PERSIST ACROSS MUCH OF DEEP 
SOUTH TEXAS THIS EVENING...

.A TIGHT SURFACE PRESSURE GRADIENT WILL CONTINUE ACROSS DEEP
SOUTH TEXAS THIS EVENING AS A LOW PRESSURE AREA OVER THE TEXAS
PANHANDLE INTERACTS WITH A HIGH PRESSURE AREA CENTERED OVER 
NORTH FLORIDA. THIS SITUATION WILL MAINTAIN STRONG SOUTHEAST 
WINDS INTO EARLY EVENING.

THE LACK OF SOAKING RAINS IN RECENT WEEKS HAS RESULTED IN DRY
GRASSLAND AND A CURED FUEL SITUATION. THE COMBINATION OF DRY
FUELS AND STRONG WINDS WILL CAUSE ERRATIC TO EXTREME FIRE
BEHAVIOR TODAY...AND A RED FLAG WARNING IS THEREFORE POSTED FOR
THE EAST AND SOUTH PARTS OF DEEP SOUTH TEXAS.

TXZ251>257-290200-
/O.CON.KBRO.FW.W.0007.000000T0000Z-080229T0200Z/
KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
354 PM CST THU FEB 28 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING.

SOUTHEAST WINDS OF 25 TO 35 MPH WILL COMBINE WITH CURED FUELS TO
PRODUCE A POTENTIAL OF HAZARDOUS FIRE WEATHER CONDITIONS ACROSS
THE WARNED AREA TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING NOW. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT
WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION 
OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND
SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT
CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$

SPEECE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Feb 27, 8:55 PM CST, 3 hours 34 minutes earlier.

Area forecast discussion, Feb 27, 8:55 PM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
855 PM CST WED FEB 27 2008

.DISCUSSION...THIS EVENING 00Z SOUNDING COMES IN VERY PARCHED AND
STABLE WITH A PWAT OF ONLY 0.18 INCHES. MTRS FROM AROUND THE REGION
INDICATE THAT THE SURFACE FLOW IS RETURNING FROM THE SOUTHEAST
ALREADY THIS EVENING. THIS WILL ALLOW THE DEWPOINTS TO REBOUND SOME
OVERNIGHT BUT NOT ENOUGH TO CAUSE ANY PROBLEMS WITH FOG OR LOW
STRATUS. CURRENT DEWPOINT READINGS RANGE FROM THE TEENS TO LOWER 20S
OUT WEST TO THE UPPER 30S TO LOWER 40S OVER THE LOWER RGV.  THE MAV
AND MET LOWS FOR TONIGHT LOOK PRETTY REASONABLE WITH EXPECTED LOWS
RANGING FROM THE LOWER 40S OUT WEST TO THE UPPER 40S TO LOWER 50S
ACROSS CAMERON COUNTY. THE COMBINATION OF THE CLR SKIES...LIGHT
SOUTHEAST WINDS AND LOW DEWPOINTS WILL ALLOW GOOD RADIATIONAL
COOLING EFFECTS OVERNIGHT. SO SEE NO REASON TO CHANGE THE CURRENT
ZFP WORDING FOR TONIGHT.
&&

.AVIATION...VFR CONDITIONS WITH MODERATE EASTERLY WINDS AND CLEAR
SKIES ARE BEING REPORTED AT THE REGIONAL AIRPORTS. THE WINDS WILL
BECOME LIGHT AND VARIABLE OVERNIGHT THEN INCREASE FROM THE SOUTHEAST
ON THURSDAY. VFR CONDITIONS WITH MODERATE TO STRONG AND GUSTY
SOUTHEASTERLY WINDS AND CLEAR TO PARTLY CLOUDY SKIES WILL PREVAIL
OVER THE CWA THURSDAY.
&&

.MARINE...AT 7 PM BUOY 20 REPORTED  EAST SOUTHEAST WINDS AT 6
KNOTS WITH GUSTS TO 10 KNOTS AND SEAS AT 4 FEET  WITH AN 8 SECOND
PERIOD.  LIGHT TO MODERATE EAST TO SOUTHEAST WINDS AND SEAS NEAR 4
FEET WILL CONTINUE OVER THE COASTAL WATERS OVERNIGHT. THE WINDS AND
SEAS WILL INCREASE OVER  THE MARINE AREAS THURSDAY AFTERNOON  AS THE
PRESSURE GRADIENT TIGHTENS.  SMALL CRAFT ADVISORIES  WILL BE
NECESSARY OVER THE LAGUNA MADRE  THURSDAY AFTERNOON  THROUGH THE
EARLY EVENING AND OVER THE OFFSHORE  GULF COASTAL WATERS  THURSDAY
AFTERNOON  THROUGH FRIDAY MORNING.  THE WINDS AND SEAS  WILL
SUBSIDE  ON  FRIDAY BUT A COLD FRONT WILL MOVE THROUGH  DEEP SOUTH
TEXAS  ON MONDAY AND SMALL CRAFT ADVISORIES ARE LIKELY OVER THE
MARINE AREAS ON MONDAY.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FROM THURSDAY
MORNING THROUGH THURSDAY EVENING FOR TXZ248>257.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS...60
MARINE/AVIATION/MESO...63
Hazardous weather outlook, Feb 27, 9:40 PM CST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION FOR TEXT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
940 PM CST WED FEB 27 2008

GMZ130-132-135-150-155-170-175-281200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
940 PM CST WED FEB 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAGUNA MADRE AND GULF OF
MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP
SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WINDS WILL INCREASE ACROSS DEEP SOUTH TEXAS ON THURSDAY AND
SMALL CRAFT ADVISORIES WILL BE NECESSARY OVER ALL OF THE MARINE
AREAS ON THURSDAY DUE TO THE INCREASE IN THE WINDS AND SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ248>257-281200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
241 PM CST WED FEB 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP
SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WINDS WILL INCREASE ACROSS DEEP SOUTH TEXAS ON THURSDAY AND A
WIND ADVISORY MAY BE NECESSARY OVER PORTIONS OF THE RIO GRANDE
VALLEY. A FIRE WEATHER WATCH IS IN EFFECT FOR DEEP SOUTH TEXAS
THURSDAY DUE TO THE INCREASE IN THE WINDS AND DRY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SPEECE/MARTIN

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 12:37 AM CSTWind AdvisoryBROCameron, Hidalgo, Kenedy, Starr, Willacy19 hr

Nearby

Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.